MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-5-232
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that patient presented with pain in right hip at the emergency department.The patient reported the pain started approximately one year ago.It was further reported that a subsequent x-ray showed head dissociated from stem.Patient required revision hip surgery to remove hip stem.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation involving a metal head was reported.The event was confirmed through mar.Method & results: device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2019.This inspection indicated: scratching consistent with contact against a hard object was observed on the articulating surface of the head.Damage present on the surface of the taper is consistent with interaction between the head and trunnion.Dimensional & functional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis a material analysis has been performed.The report concluded: damage was observed on the stem neck and trunnion consistent with the loss of taper lock.The damage present on the articulating surface of the insert is consistent with burnishing, scratching and third body indentations; which are common damage modes of uhmwpe.Material deformation of the insert consistent with impingement against the stem was also observed.The yellow discoloration on the liner is consistent with absorption of synovial fluid.Xrf showed the stem and head were consistent with an astm f1813 alloy and an astm f1537 alloy, respectively.The debris collected form the trunnion is consistent with a corrosion product, an oxide, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes and x-rays are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.

Brand Name
32MM +4 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8873362
Report Number0002249697-2019-02772
Device Sequence Number2390055
Product Code JDI
UDI-Device Identifier07613327012903
UDI-Public07613327012903
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue Number6260-5-232
Device Lot Number37137307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/13/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR